Alert archive / Alabama / Frost Advisories in 2013
Frost Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Apr 19, 2013, 1:26 PM CDT for 12 counties in Alabama. It took effect at Apr 20, 2013, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2013, 1:26 PM CDT (18:26 UTC)
- In effect from
- Apr 20, 2013, 4:00 AM CDT
- Expired
- Apr 20, 2013, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, St. Clair County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WWUS74 KBMX 191826 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 126 PM CDT FRI APR 19 2013 ...FROST POSSIBLE OVERNIGHT FOR THE COLDER VALLEYS OF NORTH CENTRAL ALABAMA... ALZ011-014-017-018-020-201300- /O.NEW.KBMX.FR.Y.0002.130420T0900Z-130420T1300Z/ MARION-WINSTON-BLOUNT-ETOWAH-CHEROKEE- INCLUDING THE CITIES OF...HAMILTON...DOUBLE SPRINGS...ONEONTA... GADSDEN...CENTRE 126 PM CDT FRI APR 19 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. * TEMPERATURES...ARE EXPECTED TO FALL TO BETWEEN 33 AND 36 DEGREES BETWEEN 4 AM AND 8 AM ACROSS VALLEY AND SHELTERED LOCATIONS IN NORTH CENTRAL ALABAMA. * IMPACTS...THE FROST WILL AFFECT SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
849 WWUS74 KBMX 200120 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 820 PM CDT FRI APR 19 2013 ...FROST POSSIBLE OVERNIGHT FOR THE COLDER VALLEYS OF NORTH CENTRAL ALABAMA... ALZ012-013-015-019-021-024-026-201300- /O.EXA.KBMX.FR.Y.0002.130420T0900Z-130420T1300Z/ LAMAR-FAYETTE-WALKER-CALHOUN-CLEBURNE-JEFFERSON-ST. CLAIR- INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE...JASPER... ANNISTON...HEFLIN...BIRMINGHAM...HOOVER...PELL CITY...MOODY 820 PM CDT FRI APR 19 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. * TEMPERATURES...ARE EXPECTED TO FALL BETWEEN 33 AND 36 DEGREES FROM 4 AM TO 8 AM CDT ACROSS VALLEY AND SHELTERED LOCATIONS IN NORTH CENTRAL ALABAMA. * IMPACTS...THE FROST WILL AFFECT SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ALZ011-014-017-018-020-201300- /O.CON.KBMX.FR.Y.0002.130420T0900Z-130420T1300Z/ MARION-WINSTON-BLOUNT-ETOWAH-CHEROKEE- INCLUDING THE CITIES OF...HAMILTON...DOUBLE SPRINGS...ONEONTA... GADSDEN...CENTRE 820 PM CDT FRI APR 19 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... * TEMPERATURES...ARE EXPECTED TO FALL BETWEEN 33 AND 36 DEGREES FROM 4 AM TO 8 AM CDT ACROSS VALLEY AND SHELTERED LOCATIONS IN NORTH CENTRAL ALABAMA. * IMPACTS...THE FROST WILL AFFECT SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Apr 19, 12:43 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 19, 12:43 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1243 PM CDT FRI APR 19 2013 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... SURFACE COLD FRONT AND ASSOCIATED EMBEDDED THUNDERSTORMS HAVE PUSHED EAST AND SOUTH AND WERE NOW INTO GEORGIA AND FLORIDA. IT APPEARS THE 850MB FRONT WAS NEAR MGM WITH RAIN SHOWERS AFFECTING AREAS SOUTH OF A LINE FROM SOUTHERN LOWNDES COUNTY TO NORTHERN RANDOLPH COUNTY. VERY WEAK ECHOES WERE INDICATED ON RADAR ACROSS NORTHERN CENTRAL ALABAMA WHERE RESIDUAL MOISTURE EXIST ALOFT...JUST AHEAD OF THE 700MB TROUGH. TEMPS IN THE SOUTHEAST FELL RAPIDLY FROM THE MID 70S INTO THE 50S AS THE FRONT PASSED...WITH SOME 40S SHOWING UP FARTHER NORTH. ALREADY MADE AN ADJUSTMENT TO RAIN CHANCES AND TEMPS AND WILL MAKE ANOTHER ONE AFTER THE 17Z OBS ARE INGESTED. TEMPS MAY INCREASE A FEW DEGREES LATER THIS AFTERNOON...BUT NOT MUCH CHANGE OVERALL. A COOL APRIL AFTERNOON IN STORE. HIGH RAIN CHANCES WILL REMAIN SOUTHEAST BUT THE AMOUNTS SHOULD START TO TAIL OFF. SOME LOWER CLOUDS WILL HANG AROUND AS THE 700MB TROUGH ROTATES THROUGH CENTRAL ALABAMA THIS AFTERNOON...BUT SKIES SHOULD START CLEARING BY SUNSET WEST AND OVERNIGHT SOUTHEAST. UPDATE OUT SHORTLY. 75 && .AVIATION... 18Z TAF DISCUSSION. POST-FRONTAL RAIN WILL CONTINUE ACROSS THE SOUTHEAST COUNTIES FOR AT LEAST A FEW MORE HOURS...FOLLOWED BY A COUPLE HOURS OF POSSIBLE LIGHT DRIZZLE. CIGS WILL CONTINUE TO SLOWLY RISE ACROSS THE NORTHERN TERMINALS...HOPEFULLY BECOMING VFR BY 20Z OR SO. IMPROVEMENT IN CIGS WILL BE DELAYED A BIT IN THE SOUTHEAST DUE TO THE LINGERING RAIN. NORTHWESTERLY WINDS WILL REMAIN AROUND 10-12 KTS WITH GUSTS UP TO 20 KTS POSSIBLE THRU THE AFTN...THEN DECREASING TO LESS THAN 10 KTS THIS EVENING AND OVERNIGHT. SKIES SHOULD EVENTUALLY CLEAR FROM WEST TO EAST THRU THE EVENING HOURS. HOWEVER...MODELS TYPICALLY HAVE A HARD TIME HANDLING POST-FRONTAL CLOUD COVER...SO BE PREPARED FOR POSSIBLE CHANGES TO THE FORECAST. LOW CONFIDENCE ON ANY PATCHY FOG DEVELOPMENT OVERNIGHT. WITH MOIST GROUND CONDITIONS AND SOME POSSIBLE LINGERING MOISTURE IN THE SOUTHEAST...SOME LIGHT PATCHY FOG COULD BE POSSIBLE CLOSER TO SUNRISE SATURDAY. 19 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 75/19
Hazardous weather outlook, Apr 19, 12:50 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CDT FRI APR 19 2013 ALZ011>015-017>050-201800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1250 PM CDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 19, 10:24 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1024 AM CDT FRI APR 19 2013
ALZ048-191545-
RUSSELL AL-
1024 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSSELL COUNTY UNTIL 1045
AM CDT...
AT 1025 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PHENIX CITY TO LAKEPOINT
RESORT STATE PARK...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
UCHEE CREEK...
FORT MITCHELL ACTIVITY CENTER...
&&
LAT...LON 3221 8493 3222 8497 3220 8496 3213 8505
3206 8505 3206 8518 3247 8511 3247 8507
3251 8506 3251 8500 3246 8499 3244 8496
3233 8500 3231 8494 3225 8489
TIME...MOT...LOC 1525Z 244DEG 39KT 3247 8501 3202 8509
75Special weather statement, Apr 19, 10:25 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CDT FRI APR 19 2013
ALZ050-191600-
BARBOUR AL-
1025 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBOUR COUNTY UNTIL
1100 AM CDT...
AT 1025 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR RICHARDS CROSSROADS...OR 13 MILES SOUTHWEST OF
EUFAULA...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
OSCO AROUND 1035 AM CDT.
EUFAULA AROUND 1045 AM CDT.
LAKEPOINT RESORT STATE PARK AROUND 1050 AM CDT.
&&
LAT...LON 3165 8558 3192 8531 3207 8507 3206 8505
3197 8506 3195 8508 3194 8508 3190 8511
3189 8513 3177 8513 3177 8515 3170 8527
3170 8541 3166 8541
TIME...MOT...LOC 1526Z 235DEG 32KT 3180 8529
75Local storm report, Apr 19, 1:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
117 PM CDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM TSTM WND DMG E PHENIX CITY 32.47N 85.01W
04/19/2013 RUSSELL AL BROADCAST MEDIA
TREE DOWN ON HOUSE OFF 11TH AVENUE IN PHENIX CITY. WINDS
WERE ESTIMATED AT 40 TO 50 MPH.
&&
AGThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:32 PM CDT | Special Weather Statement | BMX | Lamar, Pickens | 43 min |
| Apr 18, 10:56 PM CDT | Special Weather Statement | BMX | Marion | 49 min |
| Apr 18, 11:15 PM CDT | Special Weather Statement | BMX | Pickens | 45 min |
| Apr 18, 11:55 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 28 more | 8 hr |
| Apr 18, 11:58 PM CDT | Special Weather Statement | BMX | Walker | 47 min |
| Apr 19, 12:46 AM CDT | Special Weather Statement | BMX | Walker | 44 min |
| Apr 19, 1:40 AM CDT | Special Weather Statement | BMX | Blount, Jefferson | 50 min |
| Apr 19, 10:24 AM CDT | Special Weather Statement | BMX | Russell | 21 min |
| Apr 19, 10:25 AM CDT | Special Weather Statement | BMX | Barbour | 35 min |
Nearby
Frost Advisories in Alabama, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.